User Reviews for Micardis
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Micardis.
Reviews for Micardis to treat High Blood Pressure
"I have been on Micardis 40mg then 80mg for the last 10 years. My blood pressure hovers around 140-150/90-95. I am 5'11" and weigh 105kg. I've not had any major side effects that I can tell, but recently in the last 1 year when I turned 44, I started to experience insomnia. At first it was for a few days, then weeks. The longest bout of insomnia I had was 5 weeks where I couldn't sleep (tossing/turning) until 5-6am. Thereafter I could sleep for about 2 or 3 hours before I had to get up for work. I've checked some medical websites and apparently telemisartan drugs like Micardis may cause insomnia."
Lou22 January 5, 2017
|2 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am fifty-nine years old, I have been on 40mg of Micardis for over five years now, it does control my blood pressure, but the side effects include the following. When first subscribed Micardis, leg pains were like charlie horses, lasted about 7 months, mostly at night. For the last 2 years, my insomnia is getting worse, so I started taking 2000mg of vitamin D3 that helps with insomnia, now I'm dealing with the constant coughing mostly at night. I will meet with my cardiologist within the next week, will ask for another blood pressure med."
One who cares. March 29, 2016
|10 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Ive been on this tablet for 3 years now and whilst it was an initial improvement to what I had been prescribed previously its side effects do build up over time. Joint and bone aches. Memory loss,fatigue, itchy tired dry eyes, weight gain, sugar cravings, raynauds syndrome , nails and hair very slow growing.Oh and yeah I looked up what it contains and im horrified to see sodium hydroxide =caustic soda (drain cleaner) ."
Marley farley November 26, 2015
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking this medication for about 3 months now and don't think I can stand the side effects any longer. I am constantly itchy -everywhere -new rashes appear constantly. My eyes are red, swollen and itchy to the point where it now looks like I have healing black eyes. Blood pressure down but side effects are too much."
Kath Wilson (taken for 1 to 6 months) March 7, 2015
|30 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I love it. No side effects. Tried others because of insurance. All had lots of side effects. I'm really upset because insurance companys are dropping it. I can't take the generic for it. Made me sick as a dog with severe muscle pain."
cherdo (taken for 10 years or more) November 20, 2014
|35 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm white male, 53 yrs old, 5'11" and 185 lbs. I just discovered that I had High Blood Pressure about a month ago during a wellness checkup. The nurse took my blood pressure 4 times on the right arm and 3 more on the left. I was running about 180 /120. After she told me that she'd seen 400 lb men with better numbers than that I decided to see my MD. I've been on Micardis almost 30 days and it seems to have lowered it to the 140/90 range. I also was put on Bystolic just 5 days ago due to a rapid pulse of 100 bpm. Now down to 75-80. The only side effects have been occasional dizziness and some sharp pain in my hip when I move just so. I did have a scary tightening of the chest and shortness of breath the other day. It seemed to pass in about 2 mins."
Anonymous January 6, 2012
|66 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started on Micardis 4 months ago, the first month it didn't seem to help, the second month it controlled my high blood pressure perfectly, then the third month I started getting horrible side effects. My left arm would go numb and tingly, I had horrible headaches, insomnia, diarrhea and chest pains. I was exhausted all the time yet I couldn't sleep, had terrible nightmares. The pills work great for controlling my blood pressure but the side effects are awful!"
Anonymous October 8, 2010
|94 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took this medicine 2 years ago for about a month because of my other hypertension medicines were causing rashes. After a couple of medicines were recommended, I took Micardis and although it lowered my pressure some, I was waking up every two hours at night. So I switched to several other medications that also did not work well. I told my MD I would try Micardis again because the side effects were less than all other medicines I had tried. So far (8 months) my pressure is better and the insomnia is workable and not so constant."
Anonymous August 2, 2010
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"On starting 40 mg Micardis experienced severe dizziness that lasted about a month, eventually subsiding. Okay for another 4 months then started to have burning and pain in feet and lower legs especially at bedtime. Had to stop even though was doing a good job with blood pressure. Now taking Diovan and doing well."
Anonymous July 27, 2010
|61 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Started using Micardis HCT 40mg only 3 days ago, as an initial treatment for high blood pressure. No drastic side effects yet, except for slight dizziness, and abdominal pain related to gas (once). I am worried about sexual issues, since there are lots of reports going around saying that Micardis may hamper erectile function. Other reports say exactly the opposite! Will have to test this on a long-time basis. All in all, seems pretty good."
rolandcooke July 10, 2010
|39 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had taken Micardis for about 3 years, starting from 40mg and recently 80mg. My doctor said the drug also helped prevent cardiovascular disease. The initial 40mg went well without any side effects. Blood pressure was consistently 130-140/80-90. A few months ago when I turned 38, during my routine blood pressure checks, I noticed that it was 140-150/90-100 even with the 40mg pill. Monitored this for about 2 weeks and it remained thereabouts. After consulting my doctor, he recommended a higher dosage of 80mg. It worked, and the pressure stabilized at 70-90/120-140. However, I did notice a slight discomfort in my respiratory tract or somewhat a mile heartburn (I think!)."
Couch Potato April 26, 2010
|45 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have tried: Toporol XL, Coreg & Diovan all of these controlled my Blood pressure. But all had more side effects than I thought was reasonable. When I started Micardis I had some dizziness the first week. I now feel the best I have felt since starting blood pressure medication. My pressure is now 125-130/70-80."
Tenn. November 23, 2009
|74 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have done much better on Micardis than on the other one I used to take, Cozaar. Micardis lasts longer and seems to get my pressure way down. I'd say all in all I'm very pleased. My doctor said It's a great drug."
just a person November 16, 2009
|58 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been on Micardis for about a year because I complained about the side effects of Accupril (dizziness). The Micardis is better but I stay around 140/90. I've noticed a reduction in sex drive since starting this drug, all else seems okay. I'm 35 years old."
Anonymous October 21, 2009
|48 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Soon after starting Micardis I suffered from dizziness, nausea, irritability and I had no energy. It continued, then I started shortness of breath. Was told by my doctor it was not the medication. I went to a cardiologist and she kept me on it and put me on Imdur. Then severe headaches occurred. I'm now going natural and taking my chances."
Anonomys July 24, 2009
|85 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I started on Micardis 80mg, good for reducing my blood pressure, but I had bad vertigo, dizzy, had too lie down, felt sickly and had cold sweats. Did not agree with me. Reduced it to 1/2 a 40mg tablet. Felt okay for a day then had vertigo again. Stopped taking tablets."
Anonymous June 26, 2009
|74 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"At one time I was taking as much as 5 different blood pressure medicines at a time trying to find something that would lower it from around 200/110. After a year of that I changed doctors and I was given Micardis HCT 80/12.5. That was four or five years ago and my BP is now averaging 128/74. If there are any side effects I sure haven't noticed."
billgary March 18, 2009
|95 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Fantastic. Suffered minor heart attack several years ago at 37 years old, am now 41 years old. Recently started having severe chest pain and was put on Micardis 80mg, after being admitted to hospital, suspected heart attack (pain was that bad), luckly , no heart attack this time and blood pressure dropped from 196 to 125 after a couple of weeks. Feel a lot better. Now on the 40mg dose."
The Highwayman June 17, 2008
|132 users found this comment helpful. Did you? Yes No||Report as inappropriate|